New Member Introductions Welcome to our community! Come in and introduce yourself to other members!!

Reply
 
Thread Tools Display Modes
Old 05-16-2020, 05:47 AM #11
Corgidog Corgidog is offline
Newly Joined
 
Join Date: May 2020
Posts: 1
Corgidog Corgidog is offline
Newly Joined
 
Join Date: May 2020
Posts: 1
Default

Hi Herco,

I am experiencing an almost identical story to yours. I was on escitalopram (the patent updated citalopram) for 3 years. In trying to change medicines, I tapered off escitalopram down to 1.5 mg\day and began prozac at 5 mg/day to begin. After two days the burning began in my right foot. I stopped prozac immediately and continuted on with escitalopram for one month. Over this time the burning came and went, but spread to the other foot, hands, knees. It did not travel in a path but seemed to “teleport” across the body. Neurology appointments came up with normal EMGs and NCSs. I was told I was “healthy” and my symptoms were not explained. My B12 was found to be low, but my symptoms did not improve with supplements, which I continue to take.

After this month, I have stopped all medicines completely (2 days ago, will update as time passes). The burning continues and is currently the worst it has been. I’m afraid there is something about Prozac that causes this issue and Celexa that propagates it. The medical literature has a few cases regarding parastheaia and prozac, but your story most closely resembles mine. What has helped? Can you update us on your story? Also, did the neurologists conduct and observe any unusual EMGs or NCSs?

Hoping for both of our sakes your condition has improved..

Take care
Corgidog is offline   Reply With QuoteReply With Quote
Old 05-16-2020, 10:52 AM #12
agate's Avatar
agate agate is offline
Member
 
Join Date: Aug 2006
Location: Wild West
Posts: 580
10 yr Member
agate agate is offline
Member
agate's Avatar
 
Join Date: Aug 2006
Location: Wild West
Posts: 580
My Mood: Neuropathy from prozac?
10 yr Member
Default

Hi Corgidog, and welcome!

It looks to me as if Herco hasn't been here in a while and so may not reply but you never know.

I'm no authority on the drugs you mention but noticed on Drugs.com that burning is mentioned as a rare side effect of escitalopram:

Escitalopram Side Effects: Common, Severe, Long Term - Drugs.com

But most drug listings involve a whole boatload of possible side effects. One good way to find out if symptoms you're having are caused by a drug you're taking is to do exactly what you're doing--stop taking the drug for long enough to see if the symptom goes away.

If that doesn't solve the problem, you might want to think about something you're doing that might be bringing on the burning. Have you changed shoes? Shoe-fit problems can cause an astonishing number of problems.

Or maybe you're sitting, standing, or walking in a certain way that you could modify? If you're in a wheelchair most of the time, just adjusting the legrests can solve quite a few issues.

All this may sound ridiculously simple-minded but I have diabetes and MS and have discovered that looking at the simple, "obvious" possible causes of a problem is a very good idea.
__________________
Repeal the law of gravity!

MS diagnosed 1980.
Avonex 2002-2005. Copaxone 6/4/07-5/15/10.
agate is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
kiwi33 (05-16-2020)
Old 05-16-2020, 01:26 PM #13
caroline2 caroline2 is offline
Magnate
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 2,390
5 yr Member
caroline2 caroline2 is offline
Magnate
 
Join Date: May 2015
Location: Santa Monica, CA
Posts: 2,390
5 yr Member
Default

I took Prozac back in the 90's for a short time but stopped as it did not help my issue.

Never took and would not take Celexa.

My issues years ago were thyroid related, low sluggish thyroid.

I've mentioned how Inosine has helped me with the neuropathy issues and of course I'm s sold on Grape Seed Ex for decades.
__________________
OA onset at 18, now 81. Fibro onset at 61, Hip Replacement "mess" 72 (nerve damage, IT band damage, shorter leg). Otherwise, pretty good health.

Most important supplement: grape seed extract
caroline2 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
agate (05-16-2020)
Old 05-16-2020, 07:12 PM #14
kiwi33's Avatar
kiwi33 kiwi33 is offline
Magnate
Community Welcome Team
 
Join Date: Jan 2015
Location: Sydney, Australia.
Posts: 2,809
5 yr Member
kiwi33 kiwi33 is offline
Magnate
Community Welcome Team
kiwi33's Avatar
 
Join Date: Jan 2015
Location: Sydney, Australia.
Posts: 2,809
My Mood: Neuropathy from prozac?
5 yr Member
Default

Hi Corgidog

Welcome to NeuroTalk .

I hope that you will find the community both knowledgeable and supportive.

The site that agate has provided is very good.

You can also use it to search for negative side-effects and interactions of Prozac and any other prescription medications you may on.

Best wishes.
__________________
Knowledge is power.

Last edited by kiwi33; 05-16-2020 at 07:29 PM.
kiwi33 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
agate (05-16-2020)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Prozac MarkB Medications & Treatments 3 05-27-2008 08:54 AM
Prozac and MS DAY1 Multiple Sclerosis 11 05-03-2008 10:56 AM
Prozac for OCD chickie1 Medications & Treatments 0 08-13-2007 09:48 AM
Prozac wishfulthinking Medications & Treatments 6 12-25-2006 10:50 AM
Hippocrates and prozac firemonkey Bipolar Disorder 1 11-20-2006 04:52 AM


All times are GMT -5. The time now is 12:10 PM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.